MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SPEED SHIFT 20X20X20X06MM IMPLANT; BONE STAPLE

OBERDORF SYNTHES PRODUKTIONS GMBH SPEED SHIFT 20X20X20X06MM IMPLANT; BONE STAPLE
Model Number SE-2020-06
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the scrub staff was preparing for an unknown procedure, when it was noticed that the implant had come apart where a section of the holder was broken.The package was still intact and there was no sign of visible damage.There was no reported procedure or patient involvement.This report is for one (1) speed shift 20x20x20x06mm implant.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Additional narrative: device history lot part number: se-2020-06 bme lot number: bme se 160430 manufacturing date or release to warehouse date: 28 dec 2018 place of manufacture: (b)(4) lot expiration date: 5 dec 2021 dhr review: a review of the device history record revealed no complaint related anomalies.The device history record revealed one non-conformance to be associated to raw material lot bme se 160430.The ncmr was generated due to one mixed insertion stick found during assembly.Lot bme se 160430 was released as conforming as the mixed component was segregated and scrapped.The nonconformance is not relevant to the complaint because a mix-up would not contribute to an insertion stick breaking.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed one non-conformance to be associated to raw material lot 1509123090.The ncmr was generated due to 180 implants failing post-edm dimensional inspection.Lot 1509123090 was released as conforming as all implants were transferred to the next stage to get tumbled and passed the final dimensional inspection.The nonconformance is not relevant to the complaint because all implants were conforming after processing.This raw material lot met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.Investigation summary background: it was reported that on (b)(6), 2019, when the scrub staff was preparing for the case beforehand for an unknown procedure, it was noticed that the implant had come away and that a part of the holder was broken.The package was still intact and there was no sign of visible damage.There was no reported procedure and patient involvement when allegation was determined.This complaint involves one (1) device.The investigation was performed at bme visual inspection was performed to determine a failure mode.Inspection showed that the inserter broke on the right island feature, releasing the implant prematurely, therefore confirming the complaint description.Refer to pictures attached to this complaint.Performed (b)(6) 2019.The root cause of the issue was determined and previously addressed therefore further investigation including risk document review will not be performed on this complaint.Dimensional inspection of the implant showed implant was within manufacturing specifications.Refer to attached inspection report.This is a known issue with the speed shift inserters.The root cause for this failure mode has not been determined, dhr review: a review of the device history record revealed no complaint related anomalies.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.This raw material lot met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not required.No further corrective action is required for this event.Visual inspection was performed to determine a failure mode.Inspection showed that the inserter broke on the right island feature, releasing the implant prematurely, therefore confirming the complaint description.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.

Brand Name
SPEED SHIFT 20X20X20X06MM IMPLANT
Common Device Name
BONE STAPLE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8363014
Report Number8030965-2019-61317
Device Sequence Number2106274
Product Code JDR
UDI-Device Identifier00810633020470
UDI-Public(01)00810633020470
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2021
Device Model NumberSE-2020-06
Device Catalogue NumberSE-2020-06
Device Lot NumberBMESE160430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer03/22/2019
04/22/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date04/02/2019
04/23/2019
Patient Sequence Number1